Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Austin/San Antonio, TX

June 3, 2017Hays County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 3, 2017, 7:21 PM CDT for Hays County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2017, 7:21 PM CDT (00:21 UTC)
Expired
Jun 3, 2017, 8:00 PM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX

County Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

749 
WWUS84 KEWX 040021
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT SAT JUN 3 2017
 
TXZ191-206-208-040100-
Comal TX-Caldwell TX-Hays TX-
721 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTHERN
HAYS AND NORTHEASTERN COMAL COUNTIES UNTIL 800 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving northeast at 10 to 15 mph.

Dime to nickel size hail and wind gusts up to 50 mph will be 
possible with this storm.

Locations impacted include...
San Marcos, Kyle, Lockhart, Buda, Wimberley, Canyon Lake, Woodcreek,
Martindale, Uhland, Mustang Ridge, Niederwald, Mountain City, San
Marcos Regional Airport, Maxwell, Reedville, Hays City and Mendoza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2989 9767 2985 9787 2985 9788 2984 9790
      2982 9801 2985 9818 2995 9823 3002 9811
      3010 9781 3002 9771 3004 9769 2996 9758
TIME...MOT...LOC 0020Z 236DEG 15KT 2994 9784 

$$

ALLEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:29 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 3, 6:29 PM CDT, 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
629 PM CDT Sat Jun 3 2017

.AVIATION.../00Z Update/
Upper level low pressure continues across the northern portions of
the state and this combined with abundant moisture and plenty of
boundaries the trend for scattered showers and thunderstorms will
continue. Upper level energy, boundaries and diurnal trends will
dictate where and when and where convection develops. Current
convection across the Hill Country and west of KAUS is laying down a
number of boundaries that will likely cause wind shifts and could
enhance convection over the next several hours. Forecast period will
begin with VFR conditions prevailing and tempo periods with MVFR
conditions in or near convection. After 07Z will begin to see MVFR
cigs develop at the I-35 sites. Expect MVFR cigs at KDRT around 12Z.
Winds will be E-SE less than 10 knots, but will be variable in or
near convection and behind outflow boundaries. On Sunday upper level
low will begin to move slowly east with drying across the west and
less convection. Should see VFR cigs return around 14Z-15Z. Will
still see rounds of scattered convection across the east. Winds will
be S-SE at 10 knots or less.

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT Sat Jun 3 2017/

SHORT TERM (Tonight through Sunday Night)...
The center of the large upper low is over western OK and NW Texas.
This will continue to be our main weather maker through the short
term period. Clusters of storms over the state have been playing
havoc on the mesoscale numerical models, such that it has been hard
to find any model that has been doing a good job initializing and
then handling the convection.

An early morning storm cluster came across the county warning area
and has done a good job in keeping most convection at bay. Some
daytime heating has allowed for scattered convection to fire but for
the most part the area has seen only a few showers/storms. As the
afternoon progresses we do expect the storms to become more numerous
with a good 40-50% coverage by early evening with the unstable
airmass. There are plenty of left over boundaries to be triggers as
well. We may also have a differential heating boundary set up out
west due to the extensive cloud cover with an early afternoon Mexico
MCS. This all points to keeping a good chance of pop in the forecast
for the evening and into the overnight. Best bet is to have storms
over the Edwards Plateau and then move into the Hill Country and
western zones. With activity already firing in this area and the Big
Bend, this scenario seems plausible.

By Sunday models are dropping pops out west, concentrating the
highest chances of rain Central and East zones.  This is in concert
with the upper low starting to shift east and southeast. Will stick
fairly close to guidance temps, keeping hi/low near normal for this
time of year.

LONG TERM (Monday through Saturday)...
Our pattern will finally see some drying by Tue as the upper low
moves southeast and our South Central Texas area gets under the
influence of mid level NW flow. That should be enough to keep the
majority of pop east of the area while keeping the area fairly
seasonable with temps and dewpoints. Guidance is bringing in some
light north winds mid week, impacts should be fairly minimal.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  88  70  87  70 /  60  50  50  50  20
Austin Bergstrom Intl Airport  69  88  69  86  69 /  50  50  50  50  30
New Braunfels Muni Airport     69  87  70  86  69 /  50  50  40  50  20
Burnet Muni Airport            67  85  67  85  68 /  60  50  40  50  20
Del Rio Intl Airport           69  89  71  92  71 /  60  40  20  10  -
Georgetown Muni Airport        68  86  68  86  68 /  60  50  50  50  30
Hondo Muni Airport             69  88  69  89  69 /  60  50  30  40  20
San Marcos Muni Airport        69  88  69  87  69 /  50  50  40  50  30
La Grange - Fayette Regional   71  87  71  86  70 /  40  60  50  60  40
San Antonio Intl Airport       70  89  71  88  70 /  60  50  40  50  20
Stinson Muni Airport           71  88  71  88  71 /  50  50  40  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...10
Synoptic/Grids...Allen
Public Service/Data Collection...30
Hazardous weather outlook, Jun 3, 4:50 AM CDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
450 AM CDT Sat Jun 3 2017

TXZ171>173-183>194-202>209-217>225-228-041000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
450 AM CDT Sat Jun 3 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Chances of showers and thunderstorms continue today and tonight.
Locally heavy rain causing minor flooding is possible along with
isolated strong storms producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Chances of showers and thunderstorms continue Sunday through
Wednesday. Isolated strong storms with hail and gusty winds as
well as locally heavy rain causing minor flooding are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 3, 5:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
531 PM CDT SAT JUN 3 2017

TXZ172-173-192-032315-
Williamson TX-Burnet TX-Travis TX-
531 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WILLIAMSON...
NORTHWESTERN TRAVIS AND SOUTHWESTERN BURNET COUNTIES UNTIL 615 PM
CDT...

At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marble Falls, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marble Falls, Lakeway, Lago Vista, Horseshoe Bay, Meadowlakes,
Spicewood, Smithwick, Oatmeal, Briarcliff and Cottonwood Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 9798 3041 9813 3043 9813 3046 9825
      3051 9834 3071 9829 3071 9796
TIME...MOT...LOC 2231Z 264DEG 26KT 3059 9821

ALLEN
Special weather statement, Jun 3, 5:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
558 PM CDT SAT JUN 3 2017

TXZ173-192-032345-
Williamson TX-Travis TX-
558 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
NORTHWESTERN TRAVIS COUNTIES UNTIL 645 PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lago Vista, or 11 miles west of Cedar Park, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Northwest Austin, Round Rock, Cedar Park, Georgetown, Anderson Mill,
Serenada, Leander, Lakeway, Lago Vista, Liberty Hill, Georgetown
Dam, Sun City, Hudson Bend, Mansfield Dam, Jonestown, Briarcliff,
Brushy Creek, Wells Branch, Jollyville and Seward Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3073 9765 3044 9767 3037 9787 3037 9816
      3040 9815 3046 9810 3049 9810 3049 9811
      3062 9806 3068 9802
TIME...MOT...LOC 2257Z 271DEG 19KT 3053 9802

ALLEN
Special weather statement, Jun 3, 6:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 PM CDT SAT JUN 3 2017

TXZ191-207-208-040030-
Guadalupe TX-Caldwell TX-Hays TX-
648 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALDWELL...
SOUTHEASTERN HAYS AND NORTHERN GUADALUPE COUNTIES UNTIL 730 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Marcos, moving east at 5 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Marcos, Kyle, Martindale, San Marcos Regional Airport, Maxwell,
Reedville and Redwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2989 9806 3000 9788 2988 9775 2975 9794
TIME...MOT...LOC 2348Z 284DEG 5KT 2987 9791

ALLEN
Special weather statement, Jun 3, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
721 PM CDT SAT JUN 3 2017

TXZ191-206-208-040100-
Comal TX-Caldwell TX-Hays TX-
721 PM CDT SAT JUN 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...SOUTHERN
HAYS AND NORTHEASTERN COMAL COUNTIES UNTIL 800 PM CDT...

At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near
Uhland, or near Kyle, moving northeast at 10 to 15 mph.

Dime to nickel size hail and wind gusts up to 50 mph will be
possible with this storm.

Locations impacted include...
San Marcos, Kyle, Lockhart, Buda, Wimberley, Canyon Lake, Woodcreek,
Martindale, Uhland, Mustang Ridge, Niederwald, Mountain City, San
Marcos Regional Airport, Maxwell, Reedville, Hays City and Mendoza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2989 9767 2985 9787 2985 9788 2984 9790
      2982 9801 2985 9818 2995 9823 3002 9811
      3010 9781 3002 9771 3004 9769 2996 9758
TIME...MOT...LOC 0020Z 236DEG 15KT 2994 9784

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:02 PM CDTAreal Flood AdvisoryEWXGillespie118 min
Jun 3, 7:36 PM CDTSpecial Weather StatementEWXBlanco39 min
Jun 3, 8:12 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Jun 3, 8:33 PM CDTSpecial Weather StatementEWXBlanco42 min
Jun 4, 12:36 AM CDTSpecial Weather StatementEWXAtascosa39 min
Jun 4, 12:52 AM CDTSevere Thunderstorm WarningEWXKarnes38 min
Jun 4, 12:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr
Jun 4, 1:30 AM CDTSpecial Weather StatementEWXKarnes30 min
Jun 4, 4:42 AM CDTSpecial Weather StatementEWXFayette48 min
Jun 4, 7:54 AM CDTSpecial Weather StatementEWXComal51 min
Jun 4, 8:40 AM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Jun 4, 9:06 AM CDTAreal Flood AdvisoryEWXBandera3 hr
Jun 4, 10:02 AM CDTSpecial Weather StatementEWXComal43 min
Jun 4, 11:11 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Jun 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Medina3 hr
Jun 4, 3:11 PM CDTSpecial Weather StatementEWXComal49 min
Jun 4, 3:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 4, 3:54 PM CDTSpecial Weather StatementEWXWilliamson51 min
Jun 4, 4:13 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis47 min
Jun 4, 5:08 PM CDTSpecial Weather StatementEWXWilliamson67 min
Jun 4, 5:19 PM CDTSpecial Weather StatementEWXDeWitt41 min
Jun 4, 5:29 PM CDTSpecial Weather StatementEWXGonzales46 min
Jun 4, 5:33 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales42 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Lavaca79 min
Jun 4, 6:00 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jun 4, 6:15 PM CDTSpecial Weather StatementEWXFayette45 min
Jun 4, 6:25 PM CDTSpecial Weather StatementEWXDeWitt50 min
Jun 4, 6:35 PM CDTSevere Thunderstorm WarningEWXLavaca39 min
Jun 4, 6:49 PM CDTSpecial Weather StatementEWXBlanco41 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.